Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 94, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 3, 2012, 11:21 AM EDT for Medina County, Ohio. It was in force for 39 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2012, 11:21 AM EDT (15:21 UTC)
- Expired
- Jul 3, 2012, 12:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Medina County, OH
The radar
The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 11:25 AM EDT | HAIL 0.75 | 9 Wnw Medina, OH | |
| Jul 3, 11:33 AM EDT | TSTM WND DMG | 4 W Medina, OH | TREE DOWN IN YORK TOWNSHIP. |
| Jul 3, 11:40 AM EDT | TSTM WND DMG | 2 Nne Lodi, OH | TREE DOWN VANDERMARK AND 224. |
| Jul 3, 11:45 AM EDT | HAIL 0.75 | 4 Wsw Medina, OH | |
| Jul 3, 12:10 PM EDT | TSTM WND DMG | Wadsworth, OH | TREE DOWN IN WADSWORTH TOWNSHIP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309
WUUS51 KCLE 031521
SVRCLE
OHC103-031600-
/O.NEW.KCLE.SV.W.0094.120703T1521Z-120703T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1121 AM EDT TUE JUL 3 2012
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MEDINA COUNTY IN NORTHEAST OHIO
* UNTIL NOON EDT
* AT 1111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF LITCHFIELD...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MEDINA...
BRUNSWICK...
WADSWORTH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4099 8217 4114 8217 4114 8208 4120 8207
4120 8198 4127 8197 4127 8168 4099 8168
4099 8170
TIME...MOT...LOC 1521Z 292DEG 34KT 4116 8196
$$
LAPLANTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 10:01 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 3, 10:01 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1001 AM EDT TUE JUL 3 2012 .SYNOPSIS... A STATIONARY FRONT FROM THE NORTHWEST TO SOUTHEAST FROM TOLEDO ACROSS OHIO WILL EVENTUALLY BECOME A WARM FRONT THIS MORNING AND MOVE SLOWLY NORTHEAST THIS AFTERNOON. LOW PRESSURE WILL MOVE EAST ACROSS THE NORTHERN LAKES TONIGHT. A WEAK COLD FRONT WILL MOVE SOUTH OF THE AREA WEDNESDAY NIGHT. ANOTHER COLD FRONT WILL APPROACH THE AREA AND DISSIPATE THURSDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... STILL TRYING TO FIGURE OUT WHAT THE REST OF TODAY MIGHT LOOK LIKE. STORMS WILL BE MOVING ASHORE FROM LORAIN EAST FOR THE REMAINDER OF THE MORNING INTO EARLY AFTERNOON. DID LOWER HIGHS ACROSS THE EAST A BIT WITH EXPANSIVE CLOUD COVER EXPECTED MOST OF THE DAY. WARM FRONT TO PUSH NORTHEAST TODAY AND STILL HAVE WESTERN AREAS INTO THE LOWER 90S. NORTHWEST HALF OF THE AREA UNDER SPC SLIGHT RISK AND HAVE KEPT THE SEVERE WORDING...BUT REALLY WILL KEEP AN EYE ACROSS THE NORTHEAST AS WELL. MADE SOME ADJUSTMENT TO POPS...BUT CHANCES AREA WIDE TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... UPPER LEVEL PATTERN CONTINUES TO AMPLIFY THE RIDGE IN THE CENTRAL UNITED STATES INTO THE END OF THE WEEK. STRENGTHENING OF THE RIDGE CONTINUES TO A POINT WHERE A CLOSED UPPER LEVEL HIGH PRESSURE CENTER DEVELOPS AND REMAINS NEARLY STATIONARY. THIS WILL SET THE STAGE FOR MORE HOT WEATHER TO CONTINUE THROUGH THE REST OF THE WEEK. LINGERING SEVERE THUNDERSTORM ACTIVITY ACROSS THE FORECAST AREA WILL GRADUALLY WANE AFTER SUNSET. I DO EXPECT EARLY IN THE EVENING THERE COULD STILL BE SOME ACTIVITY HOWEVER. DUE TO THE APPROACH OF THE NEXT WEAK COLD FRONT AND LINGERING MOISTURE ACROSS THE AREA...THIS COULD BE THE NEXT FOCUSING MECHANISM TO PRODUCE MORE THUNDERSTORMS DURING THE NIGHT. SO WILL KEEP A MENTION GOING TONIGHT AND INTO WEDNESDAY. HIGH PRESSURE AND HOT SOMEWHAT DRIER AIR MASS RETURNS FOR THURSDAY ENDING THE THREAT FOR SHOWERS AND THUNDERSTORMS. WE ARE LOOKING AT 1000 TO 500 MB THICKNESS VALUES AGAIN AROUND 579 TO 580 ACROSS THE FORECAST AREA. 850 MB TEMPERATURES CLIMB TO BETWEEN 20 AND 24 DEGREES C ON THURSDAY. THERE WILL BE A SLIGHT DROP TO 20 TO 22 DEGREES C BY FRIDAY. EVEN SO...HOT TEMPERATURES WILL CONTINUE THROUGH FRIDAY NIGHT AS STRONG SUBSIDENCE OCCURS ACROSS THE AREA. FLOW KEEPS WARM AIR SURGING NORTH INTO THE REGION. && .LONG TERM /SATURDAY THROUGH MONDAY/... MODELS SHOW A COLD FRONT DROPPING SOUTH ACROSS THE REGION ON SATURDAY. EXPECTING A BIT OF A DELAY HELD TEMPS SATURDAY IN THE 90S FOR HIGHS WITH 850MB TEMPS REMAINING NEAR 20C. WOULD EXPECT THE FRONT TO ACT AS A TRIGGER FOR CONVECTION SO ALSO BROUGHT CHANCE POPS ACROSS THE REGION FROM NORTH TO SOUTH SATURDAY INTO SATURDAY NIGHT. DID HOLD ONTO A CHANCE POP SOUTH SUNDAY BUT MOST AREAS SHOULD SEE DRY AIR MOVING IN FROM THE NORTH. WILL CONTINUE DRY MONDAY WITH THE GFS SHOWING WEAK HIGH PRESSURE ACROSS THE REGION. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... EXPECT VFR CONDITIONS ON BALANCE THROUGH THE DAY ALTHOUGH ALSO EXPECT THUNDERSTORMS WILL BECOME MORE NUMEROUS DURING THE DAY AND EVENING. OF COURSE CONDITIONS IN AND NEAR THE CONVECTION WOULD BE MVFR/IFR. .OUTLOOK...POSSIBLE SHOWERS/THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT WILL RESULT IN NON VFR CONDITIONS IN AND NEAR THE STORMS. && .MARINE... A WARM FRONT WILL LIFT NORTHEAST ACROSS THE LAKE TODAY. A COLD FRONT WILL FOLLOW LATE WEDNESDAY...MOVING OUT OF THE NORTHWEST BEHIND LOW PRESSURE MOVING ACROSS SERN ONTARIO. WEAK HIGH PRESSURE WILL BUILD IN FOR THURSDAY AND FRIDAY. ANOTHER COLD FRONT IS EXPECTED TO DROP ACROSS THE LAKE ON SATURDAY. THE FRONTS WILL LIKELY BRING AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS TO THE LAKE. AWAY FROM THUNDERSTORMS HOWEVER WINDS WILL REMAIN BELOW 15 KNOTS AND WAVES BELOW 3 FEET THROUGH THE PERIOD. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...LOMBARDY/OUDEMAN SHORT TERM...LOMBARDY LONG TERM...TK AVIATION...TK MARINE...TK
Hazardous weather outlook, Jul 3, 6:00 AM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 600 AM EDT TUE JUL 3 2012 LEZ142>147-162>167-OHZ003-006>012-017>019-027-028-041000- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-LUCAS- WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-HANCOCK-SENECA- HURON-WYANDOT-CRAWFORD- 600 AM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND THIS EVENING. THE MAIN THREATS FROM THE SEVERE WEATHER WILL BE STRONG DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-148-149-168-169-OHZ013-014-020>023-029>033-036>038-047-089- PAZ001>003-041000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-GEAUGA- ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 600 AM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS THE AREA. SOME OF THE THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LOMBARDY
In the hours before
Local storm report, Jul 3, 10:37 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1037 AM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND GST SHEFFIELD LAKE 41.49N 82.10W
07/03/2012 E60.00 MPH LORAIN OH EMERGENCY MNGR
WIND REPORT OCCURRED AT STATE ROUTE 6 AND LAKE BREEZE
ROAD.
&&
KIELTYKALocal storm report, Jul 3, 11:13 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1113 AM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM HAIL TIFFIN 41.12N 83.18W
07/03/2012 E0.88 INCH SENECA OH TRAINED SPOTTER
&&
JMAYERSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:23 AM EDT | Special Marine Warning | CLE | 43 min | |
| Jul 3, 9:12 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 3, 9:43 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 3, 9:55 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 65 min |
| Jul 3, 11:04 AM EDT | Severe Thunderstorm Warning | CLE | Lorain | 26 min |
| Jul 3, 11:35 AM EDT | Tornado Warning | CLE | Medina, Wayne | 40 min |
| Jul 3, 12:11 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 54 min |
| Jul 3, 3:15 PM EDT | Heat Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 30 hr |
| Jul 3, 4:31 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Morrow, Richland | 34 min |
| Jul 3, 6:52 PM EDT | Special Marine Warning | CLE | 113 min | |
| Jul 3, 7:51 PM EDT | Special Marine Warning | CLE | 114 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.